logo of Kentucky Storytelling Association

Conference

Introduction
Schedule
Workshops
Registration Form
Travel and Lodging
Past Conferences

Search this site

 

Donate now with PayPal

Raise money for KSA
just by
searching the web
and shopping online!

Goodsearch: You Search...We Give!

contact info for Kentucky Storytelling Association: P O Box 4148, Frankfort, KY 40604-4148  secretary@kystory.org


2017 Conference Schedule

Up to 18.5 Contact & Professional Development Hours possible (6 hours during the Pre-Conference; 11.5 hours on Friday evening & Saturday; 1 hour on Sunday)The Kentucky Storytelling Association will provide documentation of hours earned for Pre-Conference participation and for any Full Conference Registrant. Educators and other professionals should seek approval for continuing education credit from their individual school districts and credentialing agencies.  The hours listed after sessions in the schedule below are the Contact Hours approved by the Kentucky Department for Libraries and Archives.

Logo for sign language interpretation

 Accessibility: Sign Language Interpreters and CART services will be provided for the Friday and Saturday night concerts. Sign Language Interpreters for the Friday Pre-conferences, Saturday daytime Conference sessions and Sunday concert are provided upon request only. If you plan to attend the conference, please contact us as soon as possible.

 

All Friday and Saturday events take place at Hotel Louisville.

 

Friday, November 3 -- Pre-Conference Sessions 

8:30 9:00 a.m.   Registration full-day and morning pre-conference sessions

9:00 a.m. 4:30 p.m.  Stories Old and New A Path to Healing and Resilience (6 hours)

9:00 noon   Interviewing for Stories that Matter (3 hours)

Noon 1:30 p.m. Lunch Break (lunch on your own)

1:30 2:00 p.m.  Registration for afternoon pre-conference session

2:00 5:00 p.m.   Inviting the Ghosties: Write and Perform your Own Ghost Story (3 hours)

Learn more about each Pre-Conference session here.

 

Friday evening, November 3 2017 Kentucky Storytelling Conference

6:30 7:00 p.m. Registration for the Conference

7:00 9:30 p.m. Free Storytelling Concert featuring Megan Hicks, Youth Storytelling Torchbearers, and open-mic storytelling. (2.25 hours) 

Intended Audience: Adults, teens, older elementary students.

Up to 11:00 p.m. StoryJam -- You are welcome to stay after the concert & keep on telling.

 

Saturday, November 4  

Learn more about each workshop session here:

8 8:15 a.m. Registration

8:15 8:30 a.m. Welcome & Orientation

8:30 9:00 a.m. Open-mic Storytelling (0.5 hours)

9:00 9:15 a.m. Break & Story Store open

9:15 11:30 a.m. Workshops 1, 2, or 3 (2.25 hours)

1. Helping Fledgling Storytellers Soar

2. Moth-Style Storytelling: Make It Real, Personal, and Captivating

3. Tall Tales, History, or Just Plain Lies

11:30 a.m. 1:00 p.m. Lunch on your own & Story Store open

1:00 1:30 p.m. Open-mic Storytelling (0.5 hours)

1:30 2:00 p.m. KSA Membership Meeting

2:00 2:15 p.m. Break & Story Store open

2:15 3:30 p.m. Workshops 4, 5, or 6 (1.25 hours)

4.  Meet Your Neighbors: Hear Their Stories  

5. Bringing All Aboard: Adapting Storytelling for Special Needs Audiences

6. Crack Me Up! How to Fracture a Fairy Tale

3:30 3:45 p.m. Break & Story Store open

3:45 5:00 p.m. Workshops 7, 8, or 9 (1.25 hours)

7. Creating Storytelling Events

8. Surprise! Drawing Stories to Tell and Teach

9. Storytelling with the Incarcerated

5:15 5:45 p.m. Open mic (0.5 hours)

5:45 7:00 p.m. Supper on your own & Story Store open

7:00 8:30 p.m. Free Storytelling Concert, featuring Megan Hicks, Youth Storytelling Torchbearers, and open-mic storytelling.  (1.5 hours)

Intended Audience: Adults, teens, older elementary students.

8:30 9:00 p.m. intermission

9:00 10:30 p.m. Free Late Night StorySlam -- Competition, 5-minute time limit. (1.5 hours) 
Theme: Home and Away Stories about leaving home, returning home, staying home, needing a home.

Intended Audience: Adults and older teens.

Sunday, November 5

1:30 2:30 p.m.  Free Storytelling Concert for Families with Children (1 hour)

Intended Audience: Families with children ages 9 and younger

Storytellers: Cynthia Changaris & Mary Jo Huff

Location: Louisville Free Public Library, 301 York Street, Louisville, KY 40203

Directions: Left on Broadway from Hotel Louisville to 3rd. Left on 3rd.

Library on your right at 3rd and York.

Distance: 0.4 mile

 


Copyright 2006-2017 by Kentucky Storytelling Association. All Rights Reserved. Revised October 25, 2017 Web site designed by Kate Dudding